MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CARPAL POLY. SIZE 1. +2 MM; PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. CARPAL POLY. SIZE 1. +2 MM; PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED
Model Number 348292
Medical Device Problem Codes Nonstandard Device (1420); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during wrist procedure, the peripheral lip of the carpal poly.Size 1.+2 mm was warped upon opening.Item was not in good working condition as designed.Tried to seat it over the peripheral rim of the carpal plate.Unfortunately, the poly is super flimsy around the rim.It did not fit appropriately.When impacted the poly, it buckled under and compromised the integrity and ability to properly seat it.The procedure was resumed, without a significant delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The product has not been received at the aus site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed.· complaint history review: the complaint history review no identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.· risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.· dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.· capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.· device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.· product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.As the device has not been received for evaluation, a definitive root cause could not be determined.The complaint alleges no injury to the patient nor a significant delay during surgery.A determination of whether the device might have contributed to the reported event could not be made as the device has not been received for evaluation.This event was escalated to management for review as required and no further action was determined to be required.The freedom wrist carpal poly insert is a sterile implant made of plastic.The insert articulates against the metal radial implant.The insert is press-fit assembled to the metal carpal plate by impaction.Potential causes for the failure alleged by this complaint include inadequate or incorrect surgical technique or mishandling/misuse.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
CARPAL POLY. SIZE 1. +2 MM
Common Device Name
PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15740881
Report Number1020279-2022-04714
Device Sequence Number15044063
Product Code JWJ
UDI-Device Identifier10381780066705
UDI-Public10381780066705
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K132250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model Number348292
Device Catalogue Number348292
Device Lot Number210559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date11/05/2022
Supplement Report FDA Received Date12/21/2022
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown